Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Convergent finite element discretization of the multi-fluid nonstationary incompressible magnetohydrodynamics equations

Authors: Lubomír Banas and Andreas Prohl
Journal: Math. Comp. 79 (2010), 1957-1999
MSC (2010): Primary 65M60, 65M12, 76W05; Secondary 65M55, 65M50
Published electronically: April 21, 2010
MathSciNet review: 2684352
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We propose a convergent implicit stabilized finite element discretization of the nonstationary incompressible magnetohydrodynamics equations with variable density, viscosity, and electric conductivity. The discretization satisfies a discrete energy law, and a discrete maximum principle for the positive density, and iterates converge to weak solutions of the limiting problem for vanishing discretization parameters. A simple fixed point scheme, together with an appropriate stopping criterion is proposed, which decouples the computation of density, velocity, and magnetic field, and inherits the above properties, provided a mild mesh constraint holds. Computational studies are provided.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65M60, 65M12, 76W05, 65M55, 65M50

Retrieve articles in all journals with MSC (2010): 65M60, 65M12, 76W05, 65M55, 65M50

Additional Information

Lubomír Banas
Affiliation: Department of Mathematics and the Maxwell Institute for Mathematical Sciences, Heriot-Watt University, EH14 4AS Edinburgh, United Kingdom

Andreas Prohl
Affiliation: Mathematisches Institut der Universität Tübingen, Auf der Morgenstelle 10, D-72076 Tübingen, Germany

Received by editor(s): December 4, 2008
Received by editor(s) in revised form: August 7, 2009
Published electronically: April 21, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society